# SDR 9723131161

- Difficulty date: December 4, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N161US
- Make and model: Doug DC-10-40
- Aircraft serial: 46770
- Engine: Pwa JT9D20J
- System (JASC): 8012 · Engine Start Valves/Controls
- Part: Start Valve
- Condition: Malfunctioned
- Location: Nr 3 Engine
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING CRUISE, THE NR 1 ENGINE START VALVE OPEN LIGHT ILLIMINATED.  CREW FOLLOWED COM PROCEDURE AND THEN DIVERTED TO BOS FOR MAINTENANCE.  START VALVE WAS FOUND IN THE CLOSED POSITION WHEN AIRCRAFT ARRIVED BUT WAS CHANGED PRECAUTIONARY.  START VALVE INDICATION WAS PLACED ON MEL AND THE AIRCRAFT RETURNED TO SERVICE.  EXACT PART CAUSING PROBLEM TO BE DETERMINED.
